Alert archive / New York / Flash Flood Warnings in 2004

Flash Flood Warning 27, NWS New York, NY

August 30, 2004Orange County, New York

NWS New York, NY issued this flash flood warning at Aug 30, 2004, 8:25 PM EDT for Orange County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2004, 8:25 PM EDT (00:25 UTC)
Expired
Aug 30, 2004, 11:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Whole counties

County Orange County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2004-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2004-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 310030
FFWOKX
NYC071-310330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
825 PM EDT MON AUG 30 2004

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK

* UNTIL 1130 PM EDT

* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT RAIN CONTINUED TO FALL OVER WESTERN ORANGE COUNTY. UP TO 6    
  INCHES OF RAIN HAS FALLEN IN SOME AREAS IN WESTERN ORANGE COUNTY   
  SINCE 5 PM. SEVERAL CREEKS AND STREAMS ARE OUT OF THEIR            
  BANKS...AND ARE FLOODING HOMES AND ROADWAYS. SERIOUS FLOODING IS   
  OCCURRING STATES OF EMERGENCIES EXIST IN THE TOWNS OF DEER PARK  
  AND PORT JERVIS. 
   
SOME OTHER LOCATIONS LIKELY EXPERIENCING SERIOUS FLOODING ARE 
CUDDEBACKVILLE...FINCHVILLE...OTISVILLE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
UPTON NY.

LAT...LON 4136 7476 4120 7434 4167 7423 4151 7479

EKSTER
2 follow-up statements
000 
WGUS71 KOKX 310120
FFSOKX
NYC071-310330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
915 PM EDT MON AUG 30 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR ORANGE 
COUNTY...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MODERATE RAIN WAS STILL FALLING ACROSS WESTERN ORANGE COUNTY. 
ALSO...THERE HAS BEEN NEW DEVELOPMENT OF THUNDERSTORMS NEAR GOSHEN 
AND FLORIDA. TWO TO THREE INCHES OF RAIN PER HOUR IS FALLING IN 
THOSE AREAS AS WELL. SEVERAL CREEKS AND STREAMS ARE OUT OF THEIR   
BANKS...AND ARE FLOODING HOMES AND ROADWAYS...ESPECIALLY IN WESTERN 
ORANGE COUNTY. SERIOUS FLOODING IS OCCURRING STATES OF EMERGENCIES 
EXIST IN THE TOWNS OF DEER PARK AND PORT JERVIS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

EKSTER
000 
WGUS71 KOKX 310158
FFSOKX
NYC071-310330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
953 PM EDT MON AUG 30 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR ORANGE 
COUNTY...

AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE TORRENTIAL DOWNPOURS HAVE FOR THE MOST PART ENDED ACROSS 
THE WARNED AREA. THE STATE OF EMERGENCY HAS BEEN LIFTED FOR PORT 
JERVIS. 

HOWEVER...THE STATE OF EMERGENCY IS STILL IN EFFECT FOR DEER PARK. 
SINCE 6PM...BETWEEN 4 AND 7 INCHES OF RAIN HAS FALLEN ACROSS THE 
WESTERN PART OF THE COUNTY...AND RUNOFF IS STILL OCCURRING. CREEKS 
AND STREAMS ARE STILL OUT OF THEIR BANKS AND ARE FLOODING HOMES AND 
ROADWAYS. THIS IS STILL A DANGEROUS FLOODING SITUATION. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT

$$
EKSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:33 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 30, 6:33 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
633 PM EDT MON AUG 30 2004

.SHORT TERM (TONIGHT)...
WITH WITH BAND OF SHOWERS AND THUNDERSTORMS HAVING MOVED THROUGH
MUCH OF THE AREA AND WITH THE LOSS OF DAYTIME HEATING HAVE LOWERED
THE CHANCES...BUT KEPT LIKELY POPS ACROSS THE EXTREME INTERIOR
NORTHWEST PORTIONS. HEAVY RAINS POSSIBLE WITH THE SLOW MOVING STORMS
COULD PRODUCING SOME LOCALIZED FLOODING.
&&

.PREVIOUS DISSCUSSION (410 PM EDT MON)...

SHORT TERM (TUE AND NIGHT)...

THE REMNANTS OF GASTON CONTINUE TO SPIN SLOWLY NORTHEAST NEAR THE
EASTERN HALF OF THE NORTH CAROLINA/VIRGINIA BORDER. THIS WILL
CONTINUE TO TRACK NORTHEAST...AND IS EXPECTED TO TRACK JUST SOUTH
AND EAST OF LONG ISLAND TUESDAY MORNING. MEANWHILE...A NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDS FROM SOUTHERN ONTARIO...THROUGH
WESTERN NEW YORK AND PENNSYLVANIA. REGIONAL RADAR MOSAICS CLEARLY
INDICATE LINES OF CONVECTION WITHIN ABOUT A 100 MILE BAND JUST TO
THE EAST OF THE ACTUAL FRONT. THIS WILL MOVE VERY SLOWLY THROUGH THE
REMAINDER OF TODAY...AND WONT START TO PROGRESS EASTWARD UNTIL IT
IS PROMPTED BY THE COMBINATION OF A SHORTWAVE KICKER IN THE
MIDWEST...AND THE EVENTUAL LIFTING OUT OF THE REMNANTS OF GASTON.
DUE TO THE SLOW EASTWARD SHIFT OF THIS BAND OF ENHANCED
PRECIPITATION UNTIL THE ENTIRE PATTERN BECOMES MORE
PROGRESSIVE...WILL FORECAST THIS BAND TO REMAIN NORTH AND WEST OF
OUR LOWER HUDSON VALLEY ZONES. WE WILL RECEIVE VERY HEAVY RAIN WHEN
THIS BOUNDARY DOES TRAVERSE THE TRI-STATE REGION...HOWEVER FLOODING
CONCERNS ARE DECREASED BY THE FACT THAT THE BAND WILL MOVE AS IT
CROSSES THE LOCAL AREA.

THE THIRD CONCERN IS TROPICAL STORM HERMINE...WHICH IS EXPECTED TO
TRACK NEAR NANTUCKET LATE TONIGHT. ALL OF THE WINDS ASSOCIATED WITH
THIS STORM ARE LOCATED TO THE EAST OF THE CENTER SO THIS SHOULD NOT
DIRECTLY IMPACT OUR AREA. TWO INDIRECT IMPACTS WILL BE THE
GENERATION OF ROUGH SEAS AND SWELLS WHICH WILL AFFECT THE WATERS
TONIGHT AND TUE...AND THE ADVECTION OF MORE TROPICAL MOISTURE INTO
THE REGION.

EXPECT THAT THERE WILL BE TWO BANDS OF HIGHER QPF OVER THE 24 HOURS.
ONE...ASSOCIATED WITH THE FRONTAL BOUNDARY...SHOULD STAY JUST TO OUR
NORTH AND WEST...WHILE THE OTHER...ASSOCIATED WITH THE REMNANTS OF
GASTON PASSES JUST SOUTH AND EAST...OR CLIPS LONG ISLAND. IN
BETWEEN...FOR MOST...IF NOT ALL... OF THE CWA...WILL BE A LULL
BETWEEN THE TWO SYSTEMS. I STILL THINK THAT WE WILL SEE THE FRONTAL
BOUNDARY AND ITS BANDING TRAVERSE THE REGION LATE TONIGHT INTO EARLY
TUESDAY. HOWEVER...THE FORWARD MOTION OF THE BANDS SHOULD BE
SUFFICIENT ENOUGH TO KEEP QPF AMOUNTS TO AROUND 1 INCH IN MANY
LOCATIONS.

THE COLD FRONT SHOULD MOVE ACROSS THE REGION ON TUESDAY...CLEARING
EASTERN LOCALES BY MID-LATE AFTERNOON. THEN...HIGH PRESSURE WILL
START TO BUILD IN FROM THE NORTHWEST.

LONG TERM (WED THRU MON)...HIGH PRESSURE BUILDS IN AND WE WILL
REMAIN UNDER THE INFLUENCE OF A LARGE MID AND UPPER LEVEL RIDGE.
THIS WILL KEEP US DRY THROUGH THIS PERIOD...HOWEVER...WE WILL HAVE
TO MONITOR THE PROGRESS OF FRANCES BY DAY 7.

HYDROLOGY...THE BAND OF HEAVIEST QPF WITH THE REMNANTS OF GASTON IS
FORECAST TO TRACK EITHER ACROSS EASTERN PORTIONS OF THE CWA...WHICH
WILL BE ABLE TO TOLERATE A FAIR AMOUNT OF RAIN...OR JUST SOUTH AND
EAST OF LONG ISLAND. BASIN AVERAGE RAINFALL OF 1 TO 2 INCHES IS
EXPECTED TONIGHT INTO EARLY TUESDAY. THIS IS WELL BELOW FLASH FLOOD
GUIDANCE...HOWEVER...THERE WILL BE LOCALLY HEAVIER AMOUNTS THAT
WELL HAVE TO KEEP AN EYE OUT FOR...MAINLY FOR URBAN AND POOR
DRAINAGE AREA FLOODING. MEANWHILE...BANDS OF HEAVY RAIN ASSOCIATED
WITH AN APPROACHING COLD FRONT WILL CROSS THE REGION LATE TONIGHT
INTO TUESDAY MORNING. HOWEVER...PROGRESSION OF THIS CONVECTION
SHOULD BE ENOUGH TO AVOID FLOODING PROBLEMS. ONE CAVEAT...BANDS OF
2-4 INCHES OF FORECAST QPF WILL BE LOCATED BOTH TO OUT NORTHWEST AND
SOUTHEAST. ANY SHIFT IN THE TRACK OF EITHER THE REMNANTS OF GASTON
OR THE FRONTAL CONVERGENCE ZONE WILL BRING THE HEAVIER QPF CLOSER OR
POSSIBLY OVER THE REGION.

AVIATION...CIGS HAVE LIFTED THE LAST SEVERAL HOURS WITH ONLY SOME
ISOLATED AREAS OF MVFR OR LOWER STILL HANGING ON. HOWEVER...DO NOT
EXPECT TO SEE ANY FURTHER IMPROVEMENT WITH REGARD TO THIS...INDEED
MVFR OR LOWER CIGS SHOULD BECOME INCREASINGLY WIDESPREAD...
ESPECIALLY FROM THIS EVENING ON. IFR OR LOWER EXPECTED AGAIN TOWARD
DAYBREAK AND THEN GRADUAL IMPROVEMENT FROM MID TO LATE MORNING ON.
VSBY AT ALL TERMINALS ARE CURRENTLY UNRESTRICTED AND EXPECTED TO
REMAIN SO OUTSIDE OF ANY CONVECTION THROUGH THE REMAINDER OF TODAY.
HOWEVER ANY SHOWERS/THUNDERSTORMS WILL LOWER VSBY. WITH REGARD TO
PRECIPITATION...BELIEVE ACTIVITY WILL BECOME INCREASINGLY
WIDESPREAD. THREAT SHOULD REMAIN HIGH THROUGH THE NIGHT THEN TAPER
OFF FROM WEST TO EAST FROM AROUND MIDDAY ON TUESDAY. HOWEVER UNTIL
THAT HAPPENS...WITH PRECIPITABLE WATER LEVELS RUNNING QUITE
HIGH...TORRENTIAL DOWNPOURS A THREAT. WINDS BACK AROUND DURING THE
TAF PERIOD WITH NOTHING OF CONSEQUENCE EXPECTED.

MARINE...HAVE PUT UP SCA FOR ROUGH SEAS ON THE OCEAN WITH SEAS
COMING UP LATE. MAIN FORECAST CONCERN IN THE NEXT 18 HOURS ARE THE
REMNANTS OF GASTON WHICH WILL TRACK JUST SOUTH AND EAST OF THE
AREA...SKIRTING THE COASTAL WATERS LATE TONIGHT AND EARLY TOMORROW
WITH HEAVY RAIN. T.S. HERMINE...WHICH CAN BE NICELY SEEN ON VISIBLE
SATELLITE JUST WEST OF BUOY 44004...WILL RACE UP TOWARD CAPE COD BY
AROUND 06Z TONIGHT. CIRCULATION WITH HERMINE IS VERY SMALL WITH THE
STRONGEST WINDS TO THE EAST OF THE CENTER...SO ONLY EXPECTING A
QUICK SHOT OF SUB SCA CRITERIA WINDS FROM AROUND 00Z TO 04Z. SEAS
WILL COME UP TO SCA LATE TONIGHT...PRIMARILY ON SE SWELL AHEAD OF
THESE TROPICAL SYSTEMS. FURTHERMORE...HIGH ASTRONOMICAL TIDES ALONG
THE OCEAN WILL CONTINUE TO BE CLOSELY WATCHED WITH TIDAL DEPARTURES
AROUND 1/2 FT FORECAST AT TIME OF HIGH TIDE TUESDAY MORNING.
EXPECTED HIGH TIDES STILL LOOK TO BE GENERALLY 1/2 FT TO 1 FT BELOW
MINIMAL FLOODING LEVELS THOUGH...SO WILL NOT PUT IN FORECAST. COLD
FRONT WORKS THROUGH THE REGION BY TOMORROW AFTERNOON BEHIND REMNANTS
OF GASTON...WITH WINDS BECOMING NW. SEAS AND WINDS GRADUALLY SUBSIDE
TUESDAY NIGHT BELOW SCA AS HIGH PRESSURE BUILDS OVER THE WATERS.
CONTINUED RATHER TRANQUIL THROUGH THE REMAINDER OF THE FORECAST
PERIOD WITH HIGH PRESSURE REMAINING.

*********END OF PREVIOUS DISSCUSSION************

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY...ROUGH SEAS ON OCEAN...ANZ350-353-355.
&&
Hazardous weather outlook, Aug 30, 4:51 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
451 AM EDT MON AUG 30 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-311000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
451 AM EDT MON AUG 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...
NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE (TODAY AND TONIGHT)...
THE REMAINS OF THE TROPICAL SYSTEM GASTON...WHICH WERE LOCATED OVER
NORTH CAROLINA EARLY THIS MORNING...WILL BRING SHOWERS TO THE
TRI-STATE AREA LATE TODAY AND TONIGHT. THE RAIN MAY BE HEAVY AT TIMES
TONIGHT. IN ADDITION...ROUGH SURF AND RIP CURRENTS WILL LIKELY
DEVELOP ALONG SOUTH FACING SHORES TONIGHT. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

ON TUESDAY...THE RAIN MAY BE HEAVY AT TIMES DURING THE MORNING.
ROUGH SURF AND RIP CURRENTS WILL LIKELY CONTINUE ON TUESDAY. A SMALL
CRAFT ADVISORY MAY BE NEEDED ON TUESDAY.

OTHERWISE...FOR WED THROUGH SUN...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT AND TUESDAY.

In the hours before

Special weather statement, Aug 30, 4:02 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
402 PM EDT MON AUG 30 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-310900-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
402 PM EDT MON AUG 30 2004

THE REMAINS OF TROPICAL SYSTEM GASTON...WHICH WERE LOCATED OVER
SOUTHEAST VIRGINIA THIS AFTERNOON...WILL HEAD SLOWLY NORTHEAST
TONIGHT...BRINGING SHOWERS TO THE TRI-STATE AREA. THE MAIN
IMPACT OF THE REMAINS OF GASTON WILL BE FELT TONIGHT AND TUESDAY
MORNING AS THE SYSTEM PASSES JUST TO OUR SOUTH AND EAST. IN
ADDITION...A COLD FRONTAL BOUNDARY IS APPROACHING FROM THE WEST.
INCREASINGLY DEEP TROPICAL MOISTURE WILL MOVE UP ALONG THIS BOUNDARY
WHICH WILL ACT AS A TRIGGER FOR CONVECTION.

THE RAIN WILL BE HEAVY AT TIMES TONIGHT AND TUESDAY MORNING.
BASIN AVERAGE RAINFALL OF ONE TO TWO INCHES ACROSS THE LOCAL
AREA IS FORECAST...WITH THE HIGHEST AMOUNTS EXPECTED ACROSS EASTERN
PORTIONS. HOWEVER...THERE WILL BE LOCALLY HIGHER AMOUNTS THAT WE/LL
HAVE TO KEEP AN EYE OUT FOR...MAINLY FOR URBAN AND POOR DRAINAGE AREA
FLOODING.

ROUGH SURF AND RIP CURRENTS WILL LIKELY DEVELOP ALONG SOUTH FACING
SHORES TONIGHT AND THEN CONTINUE ON TUESDAY. DON/T GO TO BEACHES
WITHOUT LIFEGUARD PROTECTION.

HIGH PRESSURE IS THEN FORECAST TO BUILD INTO THE REGION FROM THE
WEST RESULTING IN A PERIOD OF FAIR WEATHER WITH LOWER HUMIDITY FOR
THE REMAINDER OF THE WORK WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Aug 30, 7:07 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
707 PM EDT MON AUG 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FLASH FLOOD      PORT JERVIS             41.38N 74.69W
08/30/2004                   ORANGE             NY   TRAINED SPOTTER

            ROADS CLOSED IN PORT JERVIS DUE TO TORRENTIAL
            THUNDERSTORM RAINFALL. RADAR ESTIMATES 3-5 INCHES/HOUR.

&&

MLE

Nearby

Flash Flood Warnings in New York, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.